Alert archive / Michigan / Flash Flood Warnings in 2013
Flash Flood Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at Aug 30, 2013, 11:19 PM EDT for Macomb County, Oakland County, Wayne County, Michigan. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2013, 11:19 PM EDT (03:19 UTC)
- Expired
- Aug 31, 2013, 5:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Macomb County, MI, Oakland County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 52 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 11:30 PM EDT | FLOOD | 3 Ssw Southfield, MI | 8 MILE WAS CLOSED OFF BETWEEN BERG AND TELEGRAPH. WATER WAS COVERING THE ROAD WITH ESTIMATES OF WATER BEING A COUPLE OF FEET DEEP. |
| Aug 30, 11:40 PM EDT | HEAVY RAIN 1.21 | Farmington, MI | RAINFALL TOTAL OVER 4 HOURS. |
| Aug 31, 12:00 AM EDT | HEAVY RAIN 1.75 | 3 N Warren, MI | WASTE WATER TREATMENT PLANT TOTAL. |
| Aug 31, 12:30 AM EDT | HEAVY RAIN 2.37 | 5 W Warren, MI | STORM TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
557
WGUS53 KDTX 310319
FFWDTX
MIC099-125-163-310930-
/O.NEW.KDTX.FF.W.0002.130831T0319Z-130831T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1119 PM EDT FRI AUG 30 2013
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN OAKLAND COUNTY IN SOUTHEAST MICHIGAN...
SOUTHWESTERN MACOMB COUNTY IN SOUTHEAST MICHIGAN...
WAYNE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 530 AM EDT SATURDAY
* AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE FALLEN ACROSS
SOUTHERN OAKLAND...SOUTHERN MACOMB AND EASTERN WAYNE COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CANTON...DOWNTOWN DETROIT...FLAT ROCK...GROSSE POINTE...LIVONIA...
NOVI...ROMULUS...SOUTHFIELD...ST. CLAIR SHORES...TAYLOR...WARREN...
BELLEVILLE...BIRMINGHAM...DEARBORN...DETROIT...GROSSE ILE...
NORTHVILLE...ROYAL OAK...TRENTON...WEST BLOOMFIELD AND WYANDOTTE.
THERE HAVE BEEN NUMEROUS REPORTS OF SEVERAL INCHES OF WATER COVERING
AREA ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4251 8287 4246 8287 4237 8290 4233 8296
4232 8306 4229 8309 4226 8311 4224 8313
4218 8314 4212 8312 4210 8314 4210 8352
4263 8353 4254 8285
$$
SC2 follow-up statements
911
WGUS73 KDTX 310346
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1146 PM EDT FRI AUG 30 2013
MIC099-125-163-310930-
/O.CON.KDTX.FF.W.0002.000000T0000Z-130831T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OAKLAND MI-MACOMB MI-WAYNE MI-
1146 PM EDT FRI AUG 30 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WAYNE...SOUTHWESTERN
MACOMB AND SOUTHERN OAKLAND COUNTIES UNTIL 530 AM EDT...
AT 1144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BETWEEN 1 AND 4 INCHES OF RAIN FELL THIS EVENING FROM
THUNDERSTORMS...WITH THE HIGHEST AMOUNTS ALONG THE WOODWARD AVENUE
CORRIDOR FROM BLOOMFIELD HILLS TO DOWNTOWN DETROIT. THE STORMS WILL
MOVE EAST OF THE REGION BY 1230 AM. HOWEVER...IT WILL TAKE SEVERAL
HOURS FOR THE WATER TO RECEDE.
SOME LOCATIONS THAT WILL CONTINUE TO EXPERIENCE FLOODING
INCLUDE...CANTON...DOWNTOWN DETROIT...FLAT ROCK...GROSSE
POINTE...LIVONIA...NOVI...ROMULUS...SOUTHFIELD...ST. CLAIR
SHORES...TAYLOR...TROY...WARREN...BELLEVILLE...BIRMINGHAM...DEARBORN.
..DETROIT...GROSSE ILE...NORTHVILLE...ROYAL OAK...TRENTON...WEST
BLOOMFIELD AND WYANDOTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THESE STORMS WILL CONTINUE TO CAUSE MINOR
FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS
AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4251 8287 4246 8287 4237 8290 4233 8296
4232 8306 4229 8309 4226 8311 4224 8313
4218 8314 4212 8312 4210 8314 4210 8352
4263 8353 4254 8285
$$
SC933
WGUS73 KDTX 310540
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
140 AM EDT SAT AUG 31 2013
MIC099-125-163-310555-
/O.CAN.KDTX.FF.W.0002.000000T0000Z-130831T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OAKLAND MI-MACOMB MI-WAYNE MI-
140 AM EDT SAT AUG 31 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WAYNE...
SOUTHWESTERN MACOMB AND SOUTHERN OAKLAND COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4251 8287 4246 8287 4237 8290 4233 8296
4232 8306 4229 8309 4226 8311 4224 8313
4218 8314 4212 8312 4210 8314 4210 8352
4263 8353 4254 8285
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 9:34 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 30, 9:34 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 934 PM EDT FRI AUG 30 2013 .UPDATE... AT 01Z THE SFC COLD FRONT ALREADY EXTENDS FROM SANDUSKY DOWN TO LANSING. THERE HAS BEEN A HEALTHY COVERAGE OF CONVECTION ALONG/IN ADVANCE OF THIS FRONT. THE STRONGEST AND MORE WIDESPREAD THUNDERSTORMS OCCURRED ACROSS THE THUMB REGION CLOSER IN PROXIMITY TO THE MID LEVEL PV ANOMALY ALREADY EAST OF LAKE HURON. THE FRONT WILL CONTINUE SOUTH TONIGHT...PASSING ACROSS METRO DETROIT/ANN ARBOR LATE THIS EVENING INTO THE EARLY OVERNIGHT. THE 00Z DTX SOUNDING SHOWED A RESPECTABLE CAP IN THE 850-700MB LAYER. SOME EROSION OF THIS CAP AND WEAK INSTABILITY WILL SUSTAIN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IN ADVANCE OF THIS FRONT AS IT MAKES ITS WAY SOUTH TONIGHT. AN UPDATE WILL BE ISSUED MAINLY TO ADJUST FOR COVERAGE/TIMING OF THUNDERSTORMS. && .AVIATION...ISSUED 659 PM EDT FRI AUG 30 2013 //DISCUSSION... THE THUNDERSTORMS SLOWLY PUSHING TO THE SOUTHEAST IN ADVANCE OF A WEAK COLD FRONT HAVE BEEN STRUGGLING SOMEWHAT AS A RESULT OF STRONG MID LEVEL CAPPING OVER SE MI. NONETHELESS...RECENT RADAR/SATELLITE TRENDS HAVE BEEN SUGGESTING THAT THE LOW LEVEL CONVERGENCE IS SUFFICIENT IN GENERATING AT LEAST A SCT-BKN LINE OF SHOWERS/THUNDERSTORMS. THESE SHOULD CONTINUE TO ADVANCE TO THE SOUTHEAST ACROSS THE TERMINALS DURING THE REMAINDER OF THE EVENING AS THE CAPPING INVERSION SLOWLY WEAKENS. THE PASSAGE OF THE FRONT WILL BE MARKED BY A VEERING OF THE WIND TO THE W-NW. POST FRONTAL OBSERVATIONS ACROSS NORTHERN MI STRONGLY SUPPORT MODEL SOUNDINGS WHICH DEPICT A LOW STRATUS DECK OVERSPREADING THE TERMINALS IN THE WAKE OF THE FRONT. ADDED MOISTURE FLUX OFF LAKE HURON LATER TONIGHT COUPLED WITH A LOWERING INVERSION MAY RESULT IN LOW END MVFR AND/OR IFR CEILINGS BY DAYBREAK SAT. FOR DTW...THE CAPPING INVERSION OVER METRO IS A BIT STRONGER. THIS RAISES SOME CONCERN THAT CONVECTION WILL BYPASS DTW TO THE NORTH. CONFIDENCE IS NOT GREAT ENOUGH TO REMOVE THUNDERSTORMS FROM THE TAF. GIVEN THE TIMING OF THE FRONT AND RECENT RADAR TRENDS...THE TIMING OF THUNDERSTORMS HAS BEEN PUSHED BACK TO THE 02Z TO 04Z TIME FRAME. //DTW THRESHOLD THREATS... * MEDIUM CONFIDENCE THUNDERSTORMS WILL IMPACT DTW THIS EVENING. * HIGH CONFIDENCE CEILINGS WILL DROP BELOW 5000 FT AFTER 06Z. && .PREV DISCUSSION...ISSUED 355 PM EDT FRI AUG 30 2013 SHORT TERM...THIS AFTERNOON AND TONIGHT THE MID-LEVEL CAP DRAWN NORTHWARD AHEAD OF THE SHORTWAVE DIGGING ACROSS THE GREAT LAKES HAS WON OUT SO FAR TODAY. THIS WAS EVIDENCED BY THE RAPID DECAY OF THIS MORNING'S CONVECTIVE COMPLEX OVER NORTHERN LOWER MICHIGAN, BUT ALSO BY THE SHALLOW AND SHORT-LIVED UPDRAFTS THAT HAVE SPORADICALLY POPPED UP WITHIN THE MID-LEVEL MOISTURE PLUME THROUGHOUT THE AFTERNOON. AVAILABLE 100-MB MLCAPE NOW EXCESS OF 1500 J/KG COMBINED WITH 0-6KM BULK SHEAR IN EXCESS OF 40 KTS AND IMPROVING MID-LEVEL MOISTURE QUALITY DOES OFFER IMPROVED PROSPECTS FOR CONVECTION THIS EVENING COMPARED TO EARLIER TODAY. BUT THIS IS REALLY ONLY THE CASE ALONG AND NORTH OF THE I-69 CORRIDOR, WHERE THE AFOREMENTIONED PARAMETERS ARE FAVORABLY MAXIMIZED (LOCALLY) AND SUPPORTIVE OF AT LEAST A LOW-END SEVERE WIND/HAIL THREAT FOR THE REMAINDER OF THE DAYTIME HEATING PERIOD. ELSEWHERE, CONCERNS RELATED TO CAPPING REMAIN SINCE THE WARM LAYER CENTERED AROUND 700MB WILL BE GOING NOWHERE DURING PEAK HEATING AND CONVECTION IS UNLIKELY TO ARRIVE IN DETROIT METRO AND SURROUNDING AREAS UNTIL THE ONSET OF NOCTURNAL COOLING. FURTHER SUPPORTING THIS REASONING IS THE COMPLETE VOID OF ANY DEVELOPMENT, INCLUDING RESPECTABLE CU, ALONG THE PRONOUNCED OUTFLOW BOUNDARY THAT HAS BEEN PROPAGATING SOUTH THROUGH THE WESTERN CWA THIS AFTERNOON. IT HAS THEREFORE BECOME EXCEEDINGLY DIFFICULT TO JUSTIFY A POP ANY HIGHER THAN 30 TO 40 PERCENT FOR THOSE AREAS. FINALLY, LOW-LEVEL COLD ADVECTION IN THE WAKE OF TONIGHT'S SLOWLY MOVING FRONT WILL FAVOR A PARTIAL TO BROKEN COVERAGE OF STRATUS WHICH WILL HELP MAINTAIN TEMPERATURES IN THE MID TO UPPER 60S FOR MOST OF THE AREA. COOLER AIR WILL BEGIN TO MAKE INROADS INTO THE NW PORTION OF THE CWA BY EARLY SATURDAY MORNING. LONG TERM... SUNDAY THROUGH NEXT FRIDAY SATELLITE IMAGERY AND SURFACE ANALYSIS TODAY BACKS THE IDEA OF THE WEAK SURFACE COLD FRONT MAKING IT SOUTH OF THE OHIO BORDER SATURDAY MORNING. THE SHALLOW NATURE OF THE FRONTAL ZONE DOES, HOWEVER, KEEP A CHANCE OF RAIN IN THE FORECAST FOR SOUTH SECTIONS OF THE REGION THROUGH THE DAY. WV IMAGERY TODAY SUGGESTS MID LEVEL SUBSIDENCE TRIALING THE UPPER LEVEL SHORT WAVE OVER THE NORTHERN GREAT LAKES COUPLED WITH AN ARM OF MODERATE SURFACE HIGH PRESSURE TRAILING THE FRONT WILL BE STRONG ENOUGH TO NUDGE THE SURFACE BOUNDARY SOUTH OF THE OHIO BORDER SHORTLY AFTER SUNRISE SATURDAY. THE SURFACE WIND SHIFT WILL BE SOUTH OF THE OHIO BORDER BUT THE NEW 12Z MODEL DATA REVEALS A SHALLOW ENOUGH SLOPE IN THE FRONT FOR THE 850-700 MB ZONE TO BRUSH THE SOUTH FOUR COUNTIES DURING THE DAY. THE MODELS ALSO INDICATE A RIPPLE OF LOW PRESSURE SLIDING ALONG THE FRONT THAT COULD BRING AN UPTICK IN RAIN CHANCE DURING THE AFTERNOON. THAT GENERAL IDEA IS IN ALL OF THE MODEL SOLUTIONS BUT NO SURPRISE WITH CONSIDERABLE SPREAD IN THE SPECIFICS. DRY CONDITIONS ARE PLANNED FOR THE M-59 CORRIDOR NORTH THROUGH THE TRI CITIES AND NORTHERN THUMB BUT POST FRONTAL LOW CLOUDS WILL BE PLENTIFUL THROUGH MID AFTERNOON WITH MAX TEMPS STRUGGLING INTO THE LOWER 80S. THE FRONT WILL LINGER SOUTH OF THE OHIO BORDER THROUGH SATURDAY NIGHT BEFORE RETURNING NORTH AS A WARM FRONT SUNDAY. THIS WILL BE FORCED BY THE NEXT LOW PRESSURE SYSTEM IN THE CANADIAN ROCKIES TODAY AS IT REACHES NORTHERN ONTARIO SUNDAY. MODEL PERFORMANCE ON THIS SYSTEM HAS BEEN SOLID OVER THE LAST SEVERAL MODEL CYCLES WITH REGARD TO THE MASS FIELDS BUT IT IS A TOUGH CALL ON THE MOISTURE FIELDS. LOW LEVEL MOISTURE TRANSPORT IS LESS EFFECTIVE FOR ELEVATED CONVECTION DURING THE DAYTIME, WHICH SUGGESTS THE NAM IS OVERDONE ON MOISTURE AND QPF WHILE THE DRIER SOLUTIONS LOOK MORE REPRESENTATIVE FOR SURFACE BASED ACTIVITY DURING THE AFTERNOON. PASSAGE OF THE UPPER LEVEL TROUGH AND COLD FRONT SUNDAY NIGHT WILL THEN PROVIDE ENOUGH FORCING TO TIP THE FORECAST FROM CHANCE TO LIKELY, AT LEAST FOR SHOWERS AS THE SYSTEM PASSES THROUGH DURING THE NIGHT MAKING THUNDERSTORM POTENTIAL MORE LIMITED. AFTER MORNING CLOUDS, LABOR DAY WILL TURN OUT OK WITH COOLER AND LESS HUMID AIR MOVING AGGRESSIVELY INTO THE REGION. A BROAD AREA OF SURFACE HIGH PRESSURE WILL THEN DOMINATE CONDITIONS THROUGH MID WEEK BEFORE GLOBAL MODEL SOLUTIONS ADVERTISE A STRONGER COLD FRONT WEDNESDAY INTO THURSDAY. AT THIS POINT, THE SYSTEM IS COLD ENOUGH TO BRING A PREVIEW OF FALL TEMPERATURES INTO THE GREAT LAKES TO START THE WEEKEND. MARINE... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WATERS THIS EVENING...A FEW OF WHICH COULD BE SEVERE OVER LAKE HURON. CONDITIONS WILL OTHERWISE REMAIN RATHER TRANQUIL THROUGH THE WEEKEND WITH LIGHT WINDS AND JUST A CHANCE OF THUNDERSTORMS. A PASSING COLD FRONT WILL THEN ALLOW GUSTY NORTHWEST TO SPREAD ACROSS THE WATERS EARLY NEXT WEEK. SIGNIFICANT WAVE HEIGHTS ARE FORECAST TO BUILD TO 6 FEET OR GREATER ACROSS THE OPEN WATERS OF LAKE HURON BY MONDAY EVENING. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && UPDATE.......SC AVIATION.....SC SHORT TERM...JVC LONG TERM....BT MARINE.......JVC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 30, 4:35 PM EDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 435 PM EDT FRI AUG 30 2013 MIZ047>049-053>055-060>062-312045- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- 435 PM EDT FRI AUG 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE... TONIGHT SEVERE THUNDERSTORM WATCH 504 IS IN EFFECT UNTIL 10 PM WITH THUNDERSTORMS LIKELY OVER THE REGION DURING THE LATE AFTERNOON THROUGH MID EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS TO 60 MPH AND 1 INCH HAIL...ALONG WITH HEAVY DOWNPOURS OF RAIN AND FREQUENT LIGHTNING. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AND 30 MPH. WARM AND HUMID AIR IN PLACE WILL FUEL THUNDERSTORMS AS A COLD FRONT MOVES THROUGH THE REGION TONIGHT. THUNDERSTORM POTENTIAL WILL DIMINISH CONSIDERABLY AFTER 10 PM AS THE COLD FRONT MOVES SOUTH OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY...MAINLY SOUTH OF INTERSTATE 96...AND THEN SUNDAY THROUGH MONDAY AS A WARM AND HUMID AIR MASS MOVES BACK INTO THE REGION FOLLOWED BY ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTERS HAVE BEEN ACTIVATED FOR THE SEVERE THUNDERSTORM WATCH. MIZ063-068>070-075-076-082-083-312045- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 435 PM EDT FRI AUG 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE... TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER THE REGION DURING THE EVENING INTO THE EARLY OVERNIGHT HOURS. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER AS THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS TO 60 MPH AND 1 INCH HAIL...ALONG WITH HEAVY DOWNPOURS OF RAIN AND FREQUENT LIGHTNING. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AND 30 MPH. A COLD FRONT SPREADING FROM NORTHWEST TO SOUTHEAST THROUGH LOWER MICHIGAN WILL BE RESPONSIBLE FOR THE STORMS...BUT WITH LESS CONFIDENCE IN STORM DEVELOPMENT SOUTH OF INTERSTATE 69. THUNDERSTORM POTENTIAL DIMINISH CONSIDERABLY AFTER MIDNIGHT AS THE COLD FRONT MOVES TO THE SOUTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY...MAINLY SOUTH OF INTERSTATE 96...AND THEN SUNDAY THROUGH MONDAY AS A WARM AND HUMID AIR MASS MOVES BACK INTO THE REGION FOLLOWED BY ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED LATER IN THE EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-312045- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 435 PM EDT FRI AUG 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE... TONIGHT SEVERE THUNDERSTORM WATCH 504 IS IN EFFECT FOR SAGINAW BAY AND SOUTHERN LAKE HURON UNTIL 10 PM WITH THUNDERSTORMS LIKELY OVER THE REGION DURING THE LATE AFTERNOON THROUGH EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS TO 60 MPH AND 1 INCH HAIL...ALONG WITH HEAVY DOWNPOURS OF RAIN AND FREQUENT LIGHTNING. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AND 30 MPH. A COLD FRONT SPREADING FROM NORTHWEST TO SOUTHEAST THROUGH LAKE HURON AND LOWER MICHIGAN WILL BE RESPONSIBLE FOR THE STORMS...BUT WITH LESS CONFIDENCE IN THE POTENTIAL OVER LAKE ST CLAIR AND WESTERN LAKE ERIE. THUNDERSTORM POTENTIAL HAS ALREADY DIMINISHED OVER THE NORTH HALF OF LAKE HURON AND WILL DIMINISH CONSIDERABLY AFTER 10 PM AS THE COLD FRONT MOVES TO THE SOUTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY...MAINLY SOUTH OF INTERSTATE 96...AND THEN SUNDAY THROUGH MONDAY AS A WARM AND HUMID AIR MASS MOVES BACK INTO THE REGION FOLLOWED BY ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTERS HAVE BEEN ACTIVATED FOR THE SEVERE THUNDERSTORM WATCH. BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Aug 30, 6:35 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 635 PM EDT FRI AUG 30 2013 MIZ048-053>055-302330- BAY-SAGINAW-SANILAC-TUSCOLA- 635 PM EDT FRI AUG 30 2013 ...SIGNIFICANT WEATHER ADVISORY... AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF FORESTVILLE TO 5 MILES SOUTH OF FREELAND...MOVING SOUTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... DECKERVILLE BY 645 PM EDT... OAKLEY AND CHESANING BY 650 PM EDT... VASSAR AND KINGSTON BY 700 PM EDT... SANDUSKY AND FRANKENMUTH BY 705 PM EDT... PORT SANILAC AND MAYVILLE BY 710 PM EDT... BIRCH RUN BY 715 PM EDT... MILLINGTON AND MARLETTE BY 720 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JVC
Special weather statement, Aug 30, 7:23 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 723 PM EDT FRI AUG 30 2013 MIZ055-310030- SANILAC- 723 PM EDT FRI AUG 30 2013 ...SIGNIFICANT WEATHER ADVISORY... AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF SANDUSKY...MOVING SOUTHEAST AT 25 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... SANDUSKY BY 730 PM EDT... PECK BY 745 PM EDT... APPLEGATE BY 755 PM EDT... CROSWELL BY 800 PM EDT... LEXINGTON BY 810 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
Special weather statement, Aug 30, 7:46 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 746 PM EDT FRI AUG 30 2013 MIZ062-310045- LAPEER- 746 PM EDT FRI AUG 30 2013 ...SPECIAL WEATHER STATEMENT... AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF NORTH BRANCH TO 8 MILES WEST OF COLUMBIAVILLE...MOVING SOUTHEAST AT 30 MPH. WINDS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LUM AND LAPEER BY 810 PM EDT... HADLEY BY 815 PM EDT... METAMORA AND IMLAY CITY BY 825 PM EDT... DRYDEN BY 835 PM EDT... ALMONT BY 840 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MR
Special weather statement, Aug 30, 7:57 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 757 PM EDT FRI AUG 30 2013 MIZ063-310110- ST. CLAIR- 757 PM EDT FRI AUG 30 2013 ...SPECIAL WEATHER STATEMENT... AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF YALE TO 17 MILES NORTHWEST OF CAPAC...MOVING SOUTHEAST AT 30 MPH. WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... YALE BY 810 PM EDT... LAKEPORT BY 825 PM EDT... CAPAC BY 830 PM EDT... EMMETT BY 835 PM EDT... PORT HURON BY 840 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MR
Local storm report, Aug 30, 8:44 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
844 PM EDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG SANDUSKY 43.42N 82.83W
08/30/2013 SANILAC MI 911 CALL CENTER
TREE REPORTED DOWNED
0712 PM TSTM WND DMG SANDUSKY 43.42N 82.83W
08/30/2013 SANILAC MI 911 CALL CENTER
POWERLINES REPORTED DOWNED
&&
RKULIKSpecial weather statement, Aug 30, 8:54 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 854 PM EDT FRI AUG 30 2013 MIZ063-070-310130- MACOMB-ST. CLAIR- 854 PM EDT FRI AUG 30 2013 ...SIGNIFICANT WEATHER ADVISORY... AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF RICHMOND TO 5 MILES NORTHEAST OF ROMEO...MOVING SOUTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... RICHMOND BY 905 PM EDT... MARYSVILLE BY 915 PM EDT... NEW BALTIMORE BY 920 PM EDT... ST. CLAIR BY 925 PM EDT... MARINE CITY BY 930 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SF
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:42 PM EDT | Special Marine Warning | DTX | 93 min | |
| Aug 30, 10:40 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 65 min |
| Aug 30, 10:48 PM EDT | Special Marine Warning | DTX | 87 min | |
| Aug 30, 10:59 PM EDT | Areal Flood Advisory | DTX | Macomb, Oakland, Wayne | 6 hr |
| Aug 31, 12:20 AM EDT | Special Marine Warning | DTX | 100 min | |
| Aug 31, 3:43 AM EDT | Small Craft Advisory | DTX | 16 hr |
Nearby
Flash Flood Warnings in Michigan, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.